# SDR 2018FA0000419

- Difficulty date: September 28, 2018
- Submitted: October 15, 2018
- Operation: General aviation
- Aircraft: N854SP
- Engine: Rotax ROTAX912
- Engine time: 22 hours
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Exhaust Riser
- Part number: 973385
- Part serial: 140117SD
- Condition: Cracked
- Location: Engine
- Part time: 22 hours
- Component: Engine, Rotax, 912ISSPORT
- Component part number: 912ISSPORT
- Stage of operation: CR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: K

## Discrepancy

S-LSA AIRCRAFT, ABOUT .5 HOURS PRIOR TO THIS AIRCRAFT’S ENGINE FAILURE, (SEE REPORT CONTROL NUMBER 2018FA0000418) THE PILOT, WHILE FLYING TO HER FIRST SCHEDULED 25-HOUR SERVICE EXPERIENCED WHAT SHE DESCRIBED AS A REPETITIVE BANGING SOUND” APPROXIMATELY 8-10 MILES SW OF KOMN. THE SERVICE CENTER FOUND THE NR 1 CYLINDER EXHAUST RISER HAD CRACKED ALL THE WAY THROUGH. THE PART WAS REPAIRED AND RETURNED TO SERVICE AS PART OF 25 HOUR SCHEDULED SERVICE AND INSPECTION. NO OTHER TROUBLE SHOOTING WAS PERFORMED TO DETERMINE ROOT CAUSE OF THE EXHAUST RISER FAILURE.
